Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Recurrent Sustained Ventricular Tachycardia Solely Responsive to Verapamil in a Patient with a Remote Myocardial Infarction

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          A 49-year-old man with a silent remote postero-inferior wall myocardial infarction exhibited recurrent episodes of sustained ventricular tachycardia which was hemodynamically well tolerated. Ventricular tachycardia was neither terminated nor prevented by therapy with multiple class I and class III antiarrhythmic drugs. In contrast, ventricular tachycardia was repeatedly terminated within a few minutes following intravenous administration of 10 mg verapamil and did not recur during oral therapy with verapamil (360 mg daily). Electrophysiologic study suggested that ventricular tachycardia was due to a reentrant mechanism rather than to triggered or abnormal automaticity. Thus, in contrast to previous reports, findings in this patient indicate that verapamil may be very effective and safe in certain types of ventricular tachycardia occurring late after a myocardial infarction.

          Related collections

          Author and article information

          Journal
          CRD
          Cardiology
          10.1159/issn.0008-6312
          Cardiology
          S. Karger AG
          0008-6312
          1421-9751
          1988
          1988
          11 November 2008
          : 75
          : 4
          : 294-300
          Affiliations
          aDepartment of Cardiology, Tel-Aviv Medical Center, Ichilov Hospital, Sackler School of Medicine, Tel-Aviv University, and bCardiac Unit, Central Emek Hospital, Aífula, Israel
          Article
          174388 Cardiology 1988;75:294–300
          10.1159/000174388
          3167921
          © 1988 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Pages: 7
          Categories
          Case Report

          Comments

          Comment on this article